Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 34, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 8, 2009, 7:52 AM CDT for 10 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2009, 7:52 AM CDT (12:52 UTC)
- Expired
- May 8, 2009, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Camden County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 34 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 9:00 AM CDT | FLASH FLOOD | Bolivar, MO | SEVERAL HOMES AND BUSINESSES IN BOLIVAR FLOODED. WATER RESCUE PERFORMED JUST NORTH OF BOLIVAR. WATER WELL AND TREATMENT PLANT DAMAGED DUE TO FLASH FLOODING |
| May 8, 11:00 AM CDT | FLASH FLOOD | 2 Ese Barnumton, MO | STATE ROUTE 7 CLOSED. |
| May 8, 11:00 AM CDT | FLASH FLOOD | 3 Sse Mcdowell, MO | STATE ROUTE C CLOSED ALONG FLAT CREEK |
| May 8, 11:32 AM CDT | FLASH FLOOD | 1 S Montreal, MO | STATE ROUTE BB CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3210 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 081252
FFWSGF
MOC009-029-057-059-077-097-109-119-145-167-081900-
/O.NEW.KSGF.FF.W.0034.090508T1252Z-090508T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 AM CDT FRI MAY 8 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
CAMDEN COUNTY IN CENTRAL MISSOURI...
DADE COUNTY IN SOUTHWEST MISSOURI...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
GREENE COUNTY IN SOUTHWEST MISSOURI...
JASPER COUNTY IN SOUTHWEST MISSOURI...
LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 200 PM CDT FRIDAY.
* AT 750 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THESE STORMS ARE PRODUCING RAINFALL RATES OF NEARLY
THREE INCHES PER HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
SMALL CREEKS AND STREAMS WILL RISE VERY RAPIDLY AS THESE STORMS
PASS THROUGH. FLASH FLOODING OF URBAN AREAS WILL BE LIKELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3650 9462 3736 9461 3735 9409 3759 9408
3758 9363 3783 9363 3780 9320 3790 9308
3827 9308 3818 9301 3822 9267 3802 9240
3786 9241 3780 9254 3789 9286 3749 9286
3749 9307 3709 9308 3709 9361 3649 9360
$$
SCHAUMANN2 follow-up statements
000
WGUS73 KSGF 081605
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 AM CDT FRI MAY 8 2009
MOC009-029-057-059-077-097-109-119-145-167-081900-
/O.CON.KSGF.FF.W.0034.000000T0000Z-090508T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-JASPER MO-GREENE MO-DADE MO-POLK MO-DALLAS MO-CAMDEN MO-
NEWTON MO-BARRY MO-MCDONALD MO-
1105 AM CDT FRI MAY 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
BARRY...CAMDEN...DADE...DALLAS...GREENE...JASPER...LAWRENCE...
MCDONALD...NEWTON AND POLK COUNTIES...
AT 1100 AM CDT...THE DEPARTMENT OF TRANSPORTATION AND LOCAL LAW
ENFORCEMENT CONTINUE TO INDICATED THAT EXCESSIVE RAINFALL FROM
THIS MORNING WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. THE HEAVY RAINFALL HAS COME TO AN END ACROSS THE
AREA...HOWEVER RESIDUAL FLOODING FROM THE RAINFALL WILL CONTINUE
INTO THE AFTERNOON.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3650 9462 3736 9461 3735 9409 3759 9408
3758 9363 3783 9363 3780 9320 3790 9308
3827 9308 3818 9301 3822 9267 3802 9240
3786 9241 3780 9254 3789 9286 3749 9286
3749 9307 3709 9308 3709 9361 3649 9360
$$
WISE000
WGUS73 KSGF 081852
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CDT FRI MAY 8 2009
MOC009-029-057-059-077-097-109-119-145-167-081902-
/O.EXP.KSGF.FF.W.0034.000000T0000Z-090508T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-JASPER MO-GREENE MO-DADE MO-POLK MO-DALLAS MO-CAMDEN MO-
NEWTON MO-BARRY MO-MCDONALD MO-
152 PM CDT FRI MAY 8 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM CDT FOR BARRY...
CAMDEN...DADE...DALLAS...GREENE...JASPER...LAWRENCE...MCDONALD...
NEWTON AND POLK COUNTIES...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA ENDING THE FLASH
FLOOD THREAT...HOWEVER RESIDUAL FLOODING DUE TO THE HEAVY RAINFALL
WILL LIKELY CONTINUE THROUGH THE OVERNIGHT HOURS. AN AREAL FLOOD
WARNING HAS BEEN ISSUED AND REPLACES THE FLASH FLOOD WARNING TO
ACCOUNT FOR THE RESIDUAL FLOODING.
LAT...LON 3650 9462 3736 9461 3735 9409 3759 9408
3758 9363 3783 9363 3780 9320 3790 9308
3827 9308 3818 9301 3822 9267 3802 9240
3786 9241 3780 9254 3789 9286 3749 9286
3749 9307 3709 9308 3709 9361 3649 9360
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 8, 6:55 AM CDT, 57 minutes earlier.
Area forecast discussion, May 8, 6:55 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT FRI MAY 8 2009
...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
THE MCS ENTERING THE WESTERN CWA HAS NOW BECOME FORWARD
PROPAGATING WITH ITS FORWARD MOTION APPROACHING OR EXCEEDING 70
MPH. SEVERAL REPORTS OF 70 TO 80 MPH WINDS HAVE BEEN RECEIVED FROM
SOUTHEAST KANSAS. SEE NO REASON FOR THIS TREND NOT TO CONTINUE AS
THIS LINE BLASTS THROUGH SOUTHWEST MISSOURI GIVEN LATEST SHORT
TERM GUIDANCE. THE ATMOSPHERE CONTINUES TO SUPPORT THE POTENTIAL
FOR MESOVORTICES AND PERHAPS BRIEF TORNADOES AS PLENTY OF AMBIENT
AND STORM SCALE VERTICAL VORTICITY SOURCES ARE PRESENT. HAIL WILL
ALSO BE A CONTINUED THREAT GIVEN THE AMOUNT OF INSTABILITY AND
SHEAR PRESENT. EXTREME RAINFALL RATES...IN SOME CASES EXCEEDING
THREE INCHES PER HOUR...WILL ALSO POSE A SIGNIFICANT FLASH FLOOD
THREAT.
SCHAUMANN
&&
.DISCUSSION...
MAIN FORECAST CONCERN IS THE SEVERE MESOSCALE CONVECTIVE SYSTEM
THAT WILL IMPACT THE REGION THIS MORNING.
REGIONAL RADAR IMAGERY INDICATES THAT THIS MCS IS IN ITS BEGINNING
STAGES ACROSS CENTRAL KANSAS. LATEST OBJECTIVE ANALYSIS AND SHORT
TERM GUIDANCE DATA INDICATE AN ENVIRONMENT VERY FAVORABLE FOR A
FORWARD PROPAGATING MCS. THIS SHOULD FAVOR THESE STORMS
ACCELERATING TO THE EAST SOUTHEAST INTO SOUTHEAST KANSAS AND
EXTREME SOUTHWEST MISSOURI SHORTLY BEFORE SUNRISE. THESE STORMS
WILL BE PROLIFIC WIND PRODUCERS...WITH 70 MPH WIND GUSTS EASILY
ATTAINABLE. ENOUGH INSTABILITY AND SHEAR ALSO EXIST FOR SOME LARGE
HAIL. THE ENVIRONMENT WILL ALSO BE SOMEWHAT FAVORABLE FOR
MESOVORTICES AND POSSIBLE TORNADOES. CURRENT THINKING IS THAT THIS
MCS WILL RACE ACROSS SOUTHERN MISSOURI...POSSIBLY CLEARING THE
FORECAST AREA BY 18Z. ONE GOOD THING ABOUT THIS TYPE OF MCS IS
THAT THE HEAVIEST RAINFALL WILL NOT LAST ALL THAT LONG. THE BAD
NEWS IS THAT RAINFALL RATES WITH THE LINE WILL BE RATHER INTENSE.
WILL THEREFORE LEAVE THE FLASH FLOOD WATCH INTACT. NOT SURE HOW
MUCH WE WILL WARM UP THIS AFTERNOON WITH THE WAKE PRECIPITATION
AND CLOUD COVER...BUT SOME BREAKS OUT WEST MAY ALLOW SOME
AFTERNOON WARMING.
WE MAY SEE A LEFT OVER SHOWER OR STORM TONIGHT ACROSS SOUTHERN
MISSOURI...BUT A PASSING COLD FRONT SHOULD TEND TO SHIFT MOST IF
NOT ALL ACTIVITY INTO ARKANSAS. CANNOT RULE OUT A SHOWER OR
PERHAPS AN ISOLATED THUNDERSTORM SATURDAY OVER SOUTHERN
MISSOURI...BUT THINK MOST AREAS WILL BE DRY. WE MAY SEE A SLIGHTLY
BETTER SHOT AT SHOWER ACTIVITY ON SUNDAY AS UPPER LEVEL ENERGY
TRAVERSES THE AREA. NOT LOOKING AT MUCH INSTABILITY...SO THINK
LIGHT SHOWERS WILL BE ABOUT ALL WE CAN MUSTER. MAINLY DRY WEATHER
AND SEASONABLE TEMPERATURES ARE EXPECTED TO START NEXT WORK WEEK
BEFORE SHOWER AND THUNDERSTORM CHANCES INCREASE AGAIN BY MIDWEEK.
SCHAUMANN
&&
.AVIATION...
A SEVERE COMPLEX OF THUNDERSTORMS IS CURRENTLY APPROACHING
SOUTHWEST MISSOURI AND WILL PASS THROUGH KJLN AND KSGF BETWEEN 13
AND 16Z. IFR AND BRIEF LIFR CONDITIONS CAN BE EXPECTED WITH THE
STORMS. VERY STRONG WINDS WILL ALSO ACCOMPANY THE STORMS WITH
GUSTS OVER 40 KNOTS POSSIBLE. ONCE THE MAIN LINE PASSES...RAIN AND
THUNDERSTORMS WILL LAST A FEW MORE HOURS. EXPECT MVFR AND
OCCASIONAL IFR CONDITIONS WITH THIS ACTIVITY. FLIGHT CONDITIONS
WILL IMPROVE LATER THIS AFTERNOON. WE MAY SEE A STRATUS DECK
DEVELOP THIS EVENING BEHIND A PASSING COLD FRONT...BUT CONFIDENCE
IS TOO LOW TO GO WITH IFR CEILINGS AT THIS TIME.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ077-079>083-
088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ097-101.
&&Hazardous weather outlook, May 8, 4:35 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 AM CDT FRI MAY 8 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 435 AM CDT FRI MAY 8 2009 ...SEVERE THUNDERSTORMS EXPECTED THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING STRAIGHT LINE WIND GUSTS TO 70 MPH. HAIL TO THE SIZE OF GOLF BALLS. ISOLATED TORNADOES. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: A SQUALL LINE OF THUNDERSTORMS WILL MOVE INTO EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI AFTER 530 AM. THIS LINE WILL CONTINUE TO ACCELERATE EASTWARD INTO THE MISSOURI OZARKS... REACHING THE HIGHWAY 65 CORRIDOR AFTER 700 AM AND THE HIGHWAY 63 CORRIDOR AFTER 830 AM. DISCUSSION: AN INTENSE...SQUALL LINE OF THUNDERSTORMS WILL CONTINUE TO RAPIDLY DEVELOP ACROSS CENTRAL KANSAS THROUGH THE EARLY MORNING HOURS. THE ATMOSPHERE AHEAD OF THIS LINE WILL REMAIN VERY MOIST AND UNSTABLE. WITH STRONG WIND SHEAR ASSOCIATED WITH THIS SYSTEM...THIS LINE OF STORMS WILL MOVE RAPIDLY EAST SOUTHEASTWARD THROUGH CENTRAL AND EASTERN KANSAS AND INTO WESTERN PORTIONS OF THE OUTLOOK AREA PRIOR TO SUNRISE. SEVERE WEATHER IS LIKELY WITH THIS LINE OF STORMS AS IT MOVES THROUGH EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS BETWEEN 500 AM AND 1000 AM. INTENSE STRAIGHT LINE WIND GUSTS TO 70 MPH CAN BE EXPECTED ALONG WITH HAIL TO THE SIZE OF GOLF BALLS. GIVEN STRONG LOW LEVEL WIND SHEAR...ISOLATED TORNADOES EMBEDDED WITHIN THE SQUALL LINE ARE POSSIBLE. WHILE THIS LINE OF STORMS WILL MOVE QUICKLY ACROSS THE AREA THIS MORNING...HIGH RAINFALL RATES ARE EXPECTED DUE TO THE VERY MOIST ATMOSPHERE IN PLACE ACROSS THE REGION. RAINFALL RATES IN EXCESS OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE...WHICH WILL LEAD TO LOCALIZED FLASH FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS. THUNDERSTORMS MAY LINGER NEAR THE ARKANSAS BORDER THIS AFTERNOON AND EVENING...HOWEVER THE OVERALL THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL IS EXPECTED TO DECREASE BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE OUTLOOK AREA THIS MORNING BEGINNING AT 530 AM ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI AND AFTER 700 AM FOR AREAS NEAR THE HIGHWAY 65 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN/SCHAUMANN
In the hours before
Local storm report, May 8, 7:44 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 AM CDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0721 AM FLASH FLOOD FRONTENAC 37.46N 94.69W
05/08/2009 CRAWFORD KS TRAINED SPOTTER
NUMEROUS STREETS FLOODED
&&
RUNNELSLocal storm report, May 8, 7:45 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0741 AM NON-TSTM WND DMG CARL JUNCTION 37.18N 94.57W
05/08/2009 JASPER MO TRAINED SPOTTER
18 INCH DIAMETER MATURE OAK TREES DOWN
&&
KARDELLLocal storm report, May 8, 7:46 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 AM CDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND GST DIAMOND 37.00N 94.32W
05/08/2009 E70 MPH NEWTON MO LAW ENFORCEMENT
NUMEROUS TREES DAMAGE AND ROOF DAMAGE TO A METAL
BUILDING.
&&
RUNNELSLocal storm report, May 8, 7:47 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 AM CDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0740 AM NON-TSTM WND GST CARL JUNCTION 37.18N 94.57W
05/08/2009 E70 MPH JASPER MO NEWSPAPER
&&
KARDELLLocal storm report, May 8, 7:49 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM TSTM WND DMG CARTERVILLE 37.15N 94.44W
05/08/2009 JASPER MO TRAINED SPOTTER
MUMEROUS TREE LIMBS BLOWN DOWN. WIND MEASURED AT 65 MPH.
GOLF BALL HAIL ALSO REPORTED
&&
SRUNNELSLocal storm report, May 8, 7:52 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND GST WEBB CITY 37.15N 94.48W
05/08/2009 E0 MPH JASPER MO ASOS
85 MPH GUST AT THE JOPLIN ASOS
&&
SRUNNELSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:33 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 57 min |
| May 7, 11:50 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 55 min |
| May 8, 5:31 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 44 min |
| May 8, 5:49 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 56 min |
| May 8, 5:52 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 53 min |
| May 8, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 61 min |
| May 8, 6:16 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 59 min |
| May 8, 6:27 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 63 min |
| May 8, 6:31 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 59 min |
| May 8, 6:37 AM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan | 6 hr |
| May 8, 6:41 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Vernon | 64 min |
| May 8, 6:45 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Hickory, St. Clair, Vernon | 6 hr |
| May 8, 6:54 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Dade, Dallas, Greene, Hickory and 3 more | 66 min |
| May 8, 7:03 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Barton, Christian, Dade, Greene, Jasper and 3 more | 57 min |
| May 8, 7:08 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 67 min |
| May 8, 7:08 AM CDT | Tornado Warning | SGF | Barton, Vernon | 37 min |
| May 8, 7:20 AM CDT | Tornado Warning | SGF | Barton, Dade, Jasper | 24 min |
| May 8, 7:23 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 67 min |
| May 8, 7:35 AM CDT | High Wind Warning | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 23 more | 4 hr |
| May 8, 7:47 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 3 more | 58 min |
| May 8, 7:51 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Pulaski | 54 min |
| May 8, 7:55 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 65 min |
| May 8, 7:58 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Dade, Dallas, Hickory, Polk and 2 more | 62 min |
| May 8, 8:04 AM CDT | Tornado Warning | SGF | Greene | 47 min |
| May 8, 8:14 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 61 min |
| May 8, 8:14 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Howell, Laclede, Ozark, Taney and 3 more | 61 min |
| May 8, 8:22 AM CDT | Tornado Warning | SGF | Christian | 29 min |
| May 8, 8:24 AM CDT | Tornado Warning | SGF | Taney | 28 min |
| May 8, 8:32 AM CDT | Tornado Warning | SGF | Douglas | 43 min |
| May 8, 8:33 AM CDT | Tornado Warning | SGF | Webster | 42 min |
| May 8, 8:33 AM CDT | Tornado Warning | SGF | Polk | 27 min |
| May 8, 8:39 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Morgan | 66 min |
| May 8, 8:39 AM CDT | Tornado Warning | SGF | Douglas | 42 min |
| May 8, 8:43 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski | 47 min |
| May 8, 8:45 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 60 min |
| May 8, 8:46 AM CDT | Tornado Warning | SGF | Webster | 44 min |
| May 8, 8:55 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 65 min |
| May 8, 8:57 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Maries, Miller and 4 more | 63 min |
| May 8, 8:58 AM CDT | Tornado Warning | SGF | Camden, Dallas, Laclede | 62 min |
| May 8, 9:02 AM CDT | Flash Flood Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas and 2 more | 5 hr |
| May 8, 9:05 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 8, 9:05 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 8, 9:05 AM CDT | River Flood Warning | SGF | Cedar | 60 hr |
| May 8, 9:05 AM CDT | Tornado Warning | SGF | Wright | 40 min |
| May 8, 9:10 AM CDT | Tornado Warning | SGF | Douglas, Howell, Ozark, Texas | 65 min |
| May 8, 9:11 AM CDT | Tornado Warning | SGF | Laclede | 49 min |
| May 8, 9:18 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Laclede, Ozark, Taney, Texas and 2 more | 57 min |
| May 8, 9:33 AM CDT | Tornado Warning | SGF | Texas | 42 min |
| May 8, 9:38 AM CDT | Tornado Warning | SGF | Laclede, Phelps, Pulaski, Texas | 52 min |
| May 8, 9:40 AM CDT | Tornado Warning | SGF | Oregon, Shannon | 50 min |
| May 8, 9:56 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dent, Howell, Maries, Miller, Oregon and 4 more | 64 min |
| May 8, 10:02 AM CDT | Tornado Warning | SGF | Dent | 43 min |
| May 8, 10:42 AM CDT | Tornado Warning | SGF | Dent | 21 min |
| May 8, 12:00 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Shannon | 6 hr |
| May 8, 12:16 PM CDT | River Flood Warning | SGF | Pulaski | 20 hr |
| May 8, 12:57 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Dade and 20 more | 24 hr |
| May 8, 6:00 PM CDT | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Shannon | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.